Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 42, NWS Mobile, AL

April 21, 2008Walton County, Florida

NWS Mobile, AL issued this red flag warning at Apr 21, 2008, 6:07 AM CDT for Walton County, Florida. It took effect at Apr 21, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2008, 6:07 AM CDT (11:07 UTC)
In effect from
Apr 21, 2008, 12:00 PM CDT
Expired
Apr 21, 2008, 6:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 211107
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CDT MON APR 21 2008

...RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE FOR A LONG DURATION 
OF LOW HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR THE
INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO THE
POTENTIAL LONG DURATION OF LOW HUMIDITY BELOW 35 PERCENT...

.THE FORECAST CALLS FOR A CONTINUATION IN THE DRY CONDITIONS AS HIGH
PRESSURE BECOMES REESTABLISHED OVER THE SOUTHEAST UNITED STATES
THROUGH TUESDAY. 

FLZ001-003-005-212000-
/O.UPG.KMOB.FW.A.0036.080421T1700Z-080421T2300Z/
/O.NEW.KMOB.FW.W.0042.080421T1700Z-080421T2300Z/
/O.CON.KMOB.FW.A.0037.080422T1700Z-080422T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
607 AM CDT MON APR 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS NOW ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON. 

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON.

LOWEST RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 25 AND 30
PERCENT FOR SEVERAL HOURS TODAY. BY TUESDAY...THE POTENTIAL EXISTS
FOR LOWEST VALUES TO BE WITHIN CRITERIA OF 30 TO 35 PERCENT TO
MAINTAIN THE WATCH THEN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL BRING RAPID FIRE
GROWTH RISK.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ002-004-006-008-212000-
/O.UPG.KMOB.FW.A.0036.080421T1700Z-080421T2300Z/
/O.NEW.KMOB.FW.W.0042.080421T1700Z-080421T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
COASTAL WALTON-
607 AM CDT MON APR 21 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

LOWEST RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 30 AND 35 PERCENT
FOR SEVERAL HOURS TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL BRING RAPID FIRE
GROWTH RISK.


$$
1 follow-up statement
000 
WWUS84 KMOB 211908
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT MON APR 21 2008

...RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE FOR A LONG
DURATION OF LOW HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR THE
INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO THE
POTENTIAL LONG DURATION OF LOW HUMIDITY BELOW 35 PERCENT...

.THE FORECAST CALLS FOR A CONTINUATION IN THE DRY CONDITIONS AS
HIGH PRESSURE BECOMES REESTABLISHED OVER THE SOUTHEAST UNITED
STATES THROUGH TUESDAY.

FLZ001-003-005-221130-
/O.CON.KMOB.FW.W.0042.000000T0000Z-080421T2300Z/
/O.CON.KMOB.FW.A.0037.080422T1700Z-080422T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
208 PM CDT MON APR 21 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY
AFTERNOON. 

A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON.

LOWEST RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 25 AND
30 PERCENT FOR SEVERAL HOURS TODAY. BY TUESDAY...THE POTENTIAL
EXISTS FOR LOWEST VALUES TO BE WITHIN CRITERIA OF 30 TO
35 PERCENT TO MAINTAIN THE WATCH THEN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL BRING RAPID FIRE
GROWTH RISK.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ002-004-006-008-212300-
/O.CON.KMOB.FW.W.0042.000000T0000Z-080421T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
COASTAL WALTON-
208 PM CDT MON APR 21 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL BRING RAPID FIRE
GROWTH RISK.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 21, 4:30 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 21, 4:30 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT MON APR 21 2008

.SHORT TERM TODAY AND TONIGHT...SURFACE HIGH WILL CONTINUE TO
DOMINATE THE NORTH CENTRAL GULF WITH FLAT GRADIENT AND LIGHT SURFACE
WIND. MESOSCALE PROCESSES ALONG THE BEACH WILL DOMINATE IN THE DAY
AND DIE OFF AT NIGHT ALLOWING ALLOWING PATCHY FOG TO FORM OVERNIGHT.
LOW POPS AND ABOVE NORMAL HIGHS DUE PARTLY TO DRY AIR AND SOLAR
HEATING UNDER LAYER SUBSIDENCE IN LOWER ATMOSPHERE. MINIMA NEAR
NORMAL. /77

.LONG TERM TUESDAY THROUGH SUNDAY...AS WE BEGIN THE MEDIUM RANGE
PERIOD...UPPER LEVEL RIDGING NOSES OUT OF THE WESTERN GULF BEFORE
DAMPENING BY THE END OF THE WEEK. HIGH PRESSURE BUILDS FROM THE MID
ATLANTIC INTO THE SOUTHEAST TUESDAY THROUGH FRIDAY AS WELL WITH A
SMALL CHANCE OF SHOWERS AND STORMS OVER THE WESTERN ZONES WEDNESDAY
WHERE HIGHER MOISTURE CONTENT AIR LOOKS TO BE CONFINED.

WILL MAINTAIN A 20-30% CHANCE OF SHOWERS AND THUNDERSTORMS HEADING
INTO THE WEEKEND. THE SURFACE HIGH BREAKS DOWN AS A WEAK FRONT/TROF
OF SURFACE LOW PRESSURE SINKS INTO THE SOUTHERN STATES OVER THE
WEEKEND AND STALLS. MAY HAVE AN ISSUE OVER THE WEEKEND WITH UPPER
LEVEL FLOW COMING FROM THE NORTHWEST AS UPPER SYSTEM SLIDES ACROSS
THE GREAT LAKES. THIS WILL LIKELY SEND UPPER LEVEL ENERGY SOUTHEAST
ACROSS THE GULF COAST ATOP THE WEAK SURFACE TROF/FRONTAL BOUNDARY.
WITH PRECIPITABLE WATERS IN THE 1.3 TO 1.5 INCH RANGE...ALONG WITH
THE SYNOPTIC AND MESOSCALE PLAYERS THIS WEEKEND...COULD SEE HIGHER
CHANCES OF SHOWERS AND THUNDERSTORMS COMING ON LATER SHIFTS. FOR
NOW...WILL STAY CLOSE TO THE EXTENDED RANGE MOS POP AS MENTIONED
EARLIER.

AS FOR TEMPERATURES...MILD NIGHTS AND WARM DAYS TO CONTINUE WITH
READINGS CLOSE TO NEAR SEASONAL ON AVERAGE. /10

&&

.MARINE...SURFACE HIGH WILL CONTINUE TO DOMINATE THE WEATHER OVER
THE COASTAL WATERS AND NORTH CENTRAL GULF THROUGH MID WEEK BRINGING
LIGHT ONSHORE WINDS. WINDS WILL BE ON THE INCREASE SLIGHTLY NEAR THE
COAST EACH AFTERNOON AS THE SEA BREEZE DEVELOPS BUT ELSEWHERE A
GENERALLY LIGHT FLOW INTO LATE THIS WEEK. A FRONT WILL APPROACH THE
AREA THIS WEEKEND...WITH ONSHORE FLOW BECOMING DOMINANT BY FRIDAY.
FRONT WILL WEAKEN AS IT STALLS OVER THE MID SOUTH POSSIBLY
DISSIPATING OVER THE WEEKEND. /77

&&

.FIRE WEATHER...LATEST FORECAST FOR LOWEST HUMIDITIES TODAY ARE
WITHIN CRITERIA TO TAKE ACTION IN UPGRADING FIRE WEATHER WATCH OVER
THE WESTERN FLORIDA PANHANDLE TO A RED FLAG WARNING. WILL MAINTAIN
THE WATCH TUESDAY FOR THE INTERIOR PORTIONS OF THE PANHANDLE. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  55  84  61 /  00  05  05  05
PENSACOLA   83  60  83  62 /  00  05  05  05
DESTIN      79  61  80  62 /  00  05  05  05
EVERGREEN   83  51  85  57 /  00  05  05  05
WAYNESBORO  87  54  86  58 /  00  05  05  05
CAMDEN      85  56  86  60 /  00  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 20, 10:00 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1000 PM CDT SUN APR 20 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-220300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1000 PM CDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.